British Vaccination Program Suspended after Schoolgirl Dies in England

NaturalNews

October 9, 2009

Friday, October 09, 2009 by: Virginia Hopkins, citizen journalist

The British National Health Services (NHS) has temporarily suspended its vaccination program after 14-year-old Natalie Morton died a few hours after receiving the Human Papilloma virus (HPV) vaccine Cervarix. The vaccine is given to prevent cervical cancer, which is associated with HPV infection. The vaccine’s manufacturer, GlaxoSmithKline, has recalled the batch of Cervarix that included the dead girl’s shot.

Cervical cancer is rare in developed countries. In the U.K. about 1,000 women a year die from cervical cancer. In the U.S., about 12,000 women a year get cervical cancer, and less than 4,000 of them die from it. The majority of deaths from cervical cancer are associated with poverty and drug addiction–typically women who are in poor health and don’t get regular pap smears. Cervical cancer rates are low in developed countries because of the widespread use of pap smears, which can detect cervical cancer early, when it is easily and inexpensively treatable in a doctor’s office.

HPV infections are extremely common. According to the U.S. Centers for Disease Control (CDC) and Food and Drug Administration (FDA), HPV is not dangerous in healthy women, and in most women it is short-lived, not associated with cervical cancer, and goes away on its own, without treatment.

According to the British newspaper The Times, NHS spokesperson Dr. Caron Grainger, said, “The pathologist has confirmed today at the opening of the inquest into the death of Natalie Morton that she died from a large malignant tumour of unknown origin in the heart and lungs. There is no indication that the HPV vaccine, which she had received shortly before her death, was a contributing factor to the death, which could have arisen at any point.”

An estimated 1.4 million girls in the U.K. have already received the Cervarix vaccine, which has not been associated with the severe adverse effects reported in the U.S. in girls receiving Gardasil, another HPV vaccine.

Gardasil has been associated with fainting, convulsions, seizures, blood clots, extreme fatigue, swelling, pain in the joints, severe rashes and sores, brain inflammation, paralysis, and 32 deaths. Doctors are not required to report adverse reactions to Gardasil, and the FDA’s Vaccine Adverse Effect Reporting System (VAERS) website isn’t set up to gather the information that would be needed to prove whether the adverse effects and deaths were caused by the vaccine.

There are no detailed NHS, FDA or manufacturer guidelines for either Cervarix or Gardasil that would assist doctors and parents in determining exactly which underlying conditions might put their daughters at risk from the HPV vaccines, and which girls should be examined and tested for these underlying conditions before receiving a vaccine.

Meanwhile, the day after Natalie Morton’s death was reported, the FDA once again postponed the decision to approve Cervarix as an HPV vaccine in the U.S. According to GlaxoSmithKline, the FDA’s decision is not related to Natalie Morton’s death.

Sources

TimesOnline
http://www.timesonline.co.uk/tol/li…
Associated Press
http://hosted.ap.org/dynamic/storie…
Centers for Disease Control
http://www.cdc.gov/cancer/cervical/…
Food and Drug Administration
http://www.fda.gov/bbs/topics/news/…

PG

Author: Leslie Carol Botha

Author, publisher, radio talk show host and internationally recognized expert on women's hormone cycles. Social/political activist on Gardasil the HPV vaccine for adolescent girls. Co-author of "Understanding Your Mood, Mind and Hormone Cycle." Honorary advisory board member for the Foundation for the Study of Cycles and member of the Society for Menstrual Cycle Research.